----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

How to manage diabetes and high triglycerides?

Friday, 31 October 2003
Answered by: Dinesh Kumar Dhanwal
Prof. of Medicine and chief of Endocrinology Division
Maulana Azad Medical College
New Delhi
Google Buzz

Q. I am diabetic since 2 years and also have high tryglycerides for which I am taking Fenolip 160mg and Nialip 375mg. My sugar levels have been near normal without medication for the past year or so but my report last month showed a value of 117mg/dl fasting and 152mg/dl PP with absent urine sugar. I was advised to take Glycomet250 mg twice before meals. Now after a month my reports show a very high value of 169mg/dl fasting and 350mg/dl PP with urine sugar + and ++ respectively. I am very upset with these results. I would like to inform you that in between for about 20 to 25 days, I used to consume an ayurvedic medicine for bronchitis called PANKAJ KASTURI which had sugar candy content of 5gm per 15gm of intake. Please advise the reason for the same and necessary medication. Is parboiled rice good for diabetics? Also, is weight training helpful as a daily exercise routine? Many thanks.

A.  You have not mentioned your age and weight but in view of high triglyceride levels I presume that you are at least not underweight. I will suggest: 1. As a first step stop this ayurvedic medicine as it contains high sugar. For bronchitis, are you on any steroids? If so please taper it off quickly as steroids worsen glucose levels. 2. Increase your Glycomet to 500mg twice a day to be taken after meals. 3. Exercise, including weight training, helps in reducing blood glucose levels. 4. Rice in moderation is okay but should be consumed with plenty of green vegetables to reduce its high glycemic index effect. 5. Get your blood sugar tested after 15 days. If fasting is less than 150mg/dl and postprandial <200mg/dl, then continue same otherwise you might need another medication.

A.  You have not mentioned your age and weight but in view of high triglyceride levels I presume that you are at least not underweight. I will suggest: 1. As a first step stop this ayurvedic medicine as it contains high sugar. For bronchitis, are you on any steroids? If so please taper it off quickly as steroids worsen glucose levels. 2. Increase your Glycomet to 500mg twice a day to be taken after meals. 3. Exercise, including weight training, helps in reducing blood glucose levels. 4. Rice in moderation is okay but should be consumed with plenty of green vegetables to reduce its high glycemic index effect. 5. Get your blood sugar tested after 15 days. If fasting is less than 150mg/dl and postprandial <200mg/dl, then continue same otherwise you might need another medication.

Comments: Read | Post
More from this section
More »
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------